Can anybody tell me if they have been given the above treatment, if so any advice on your experiences you have had while having this Immune Therapy?
My husband has had to stop a Targeted Therapy drug, due to very difficult side effects. He has had no cancer treatment for six weeks due to these side effects! Unfortunately two weeks ago he was admitted to hospital with Kidney Failure, mainly due to severe dehydration, long release Oxycodone and generally not eating due to loss of appetite.He was on a saline IV for two weeks and had a feeding tube inserted. He is now home but is very blown up, Edema I am guessing ? I am very concerned where things are going in regard to this. He will only be able to start the Immune Therapy in three weeks time if his bloods have improved! He is now eating a little better and has been drinking large amounts of fluids. I would have thought having no treatment would have made him feel a little better, but unfortunately he is still unwell, probably the Kidney Failure has not helped plus the swelling in the whole body is making walking very difficult. He cannot wear shoes at the moment. He is also covered in a rash on his back, the hospital put it down to a sweat rash, this has now spread to other parts of his body, I am not convinced this is a sweat rash. I will be making a appointment to see his G.P next week in regards to this and other concerns I have.
I am just worried he will become worse before treatment resumes.
Any advice would be most welcome.
I'm sorry to hear that your husband has had to stop his targeted therapy drug due to the adverse side effects he was getting and then how poorly he's been recently.
It must be a very worrying time for you especially as you want him to be fit enough so that he can start the planned immunotherapy treatment. I'm presuming that you've brought all the problems he's having to the attention of his CNS so that she can offer any possible help.
I don't have any personal experiences to share about nivolumab but if you type the name of the drug into the search facility in this group you'll find quite a lot of previous posts discussing this. You could have a read of those and respond to any that you think might be able to help you further.
Wishing you and your husband all the best.
"Never regret a day in your life, good days give you happiness, bad days give you experience"
What is a Community Champion?
Thank you for your reply Latchbrook, I will use the the search button to see if I can find any information x
The opdivo treatment was easy Like an hour on a business flight Sit in a comfy recliner and a drip in you arm for about an hour. Food and drink bought to you. I had no side effects. My last cycle was in October 2018 and my primary timer has shrunk and i am told the is also necrosis So good news
May the sun shine on your face and the road rise up to meet you
Thanks Titus, that is encouraging news. Fingers crossed the treatment is as successful for my husband.
Hi jk131 ,Sorry your hubby is having tough time with the therapy, My husband is having the nivolumab and ipilumamab, he had to stop the treatment for a while due to side effects and landed up in hospital a couple of times the therapy caused severe diarrhoea as any pain tablets he was taking were not staying in his system ( this happened twice ) a high dose of steroids sorted it out , He then got a rash that covered his body ( apparently a common side effect of the therapy) again a steroid cream helped immensely, loss of appetite, also lower legs swelling it seems each round of therapy throws a different side effect up which up to now they have been able to sort out, He was told if the diarrhoea starts again they are taking him off the therapy which unfortunately it has , was the kidney failure due to the therapy? As my hubbys only remaining kidney function is down also his adrenal gland function, Hope your hubby feels better soon and can get back on his treatment.
sorry to hear that your husband was so unwell on the nivo/ Ipilumamab. At the moment my husband is not taking any cancer treatment due to kidney failure. At the time he was taking tivo. ( Fotivida) The side effects were not good so his oncology consultant lowered the dosage. Unfortunately he became very unwell very quickly while we were taking a few days holiday in Norfolk. It was a combination of the drug plus Oxycodone long release tablets. plus being severely dehydrated which did not help. The TiVo was obviously causing him to many side effects. Of course this has caused more trauma to the kidneys. All medication was stopped. His consultant has mentioned the Nivolumab as the next treatment plan providing his bloods have improved when we see the oncology consultant next Friday. He is booked in for the nivo the following week, providing his blood work has improved! He also came out in a rash on his back, which they put down to a heat rash. He returned home after a two week stay in hostpital and the rash got worse. We really haven’t been given diagnosis why this is. Unfortunately last week he started getting very bad pains in what he thought was near his healthy kidney, it turns out his liver is pressing on a metastasis. ( the kidney cancer had spread to Adrenal gland, liver, lung and hip bone ) He is now on a low dose steroid, we are expecting a call tomorrow from the oncology nurse to see how he has been over the weekend. Apparently his protein level is only 18, I believe this should be in the region of 40 ? His creative level is 180. I believe this should be 115 or maybe higher for him because of the damage that the kidney failure caused. When he was in hostpital and once he had improved they started him on a Fentynal patch for pain relief ( instead of Oxycodone long release tablets ) They also changed a few other meds. Since being home he is unable to sleep for more than two hours before waking. Before his hostpital stay he was sleeping very well. He is now taking a sleeping tablet and a antidepressant to help. It has made no difference. You are so right in saying that after getting over one side effect another seems to take it’s place. It’s sometimes so hard to stay positive. I do hope that your husband is offered a treatment that he is more tolerant to and makes good progress.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: